Alert archive / Texas / Areal Flood Warnings in 2021

Areal Flood Warning 4, NWS Lake Charles, LA

April 25, 2021Newton County, Texas

NWS Lake Charles, LA issued this areal flood warning at Apr 25, 2021, 12:18 AM CDT for Newton County, Texas. It was in force for 25 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2021, 12:18 AM CDT (05:18 UTC)
Expired
Apr 26, 2021, 1:00 AM CDT
In force
25 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

County Newton County, TX

The radar

The Ft Polk radar (KPOE), 89 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 7:19 AM CDTFLOOD4 Ene Bleakwood, TXTXDOT REPORTS FM 363 IS CLOSED DUE TO FLOODING FROM BIG COW CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1758 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

995 
WGUS44 KLCH 250518
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
1218 AM CDT Sun Apr 25 2021

TXC351-260600-
/O.NEW.KLCH.FA.W.0004.210425T0518Z-210426T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Newton TX-
1218 AM CDT Sun Apr 25 2021

The National Weather Service in Lake Charles has issued a

* Flood Warning for...
  Central Newton County in southeastern Texas...

* Until 100 AM CDT Monday.

* At 1218 AM CDT, Gage data indicates flood levels are occurring 
  with a current stage of 16.3. Flooding is ongoing with a peak 
  early this past evening of near 18 feet. The creek level will 
  continue to fall to below flood stage Sunday night.

Some locations that will experience flooding include...
Areas along Big Cow Creek.

Flooding is occurring along the Big Cow Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

LAT...LON 3085 9379 3085 9380 3077 9380 3069 9379
      3067 9379 3067 9376 3071 9375

$$

Brazzell

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this areal flood warning went out at Apr 24, 11:30 PM CDT, 48 minutes earlier.

Area forecast discussion, Apr 24, 11:30 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1130 PM CDT Sat Apr 24 2021

.DISCUSSION...
For 06z TAF issuance.

&&

.AVIATION...
No changes to previous TAF thinking.

25

&&

.PREV DISCUSSION... /issued 955 PM CDT Sat Apr 24 2021/

DISCUSSION...
Regional 00z soundings show a drying airmass behind the departing
cool front and mid/upper-level trof axis taking shape across the
area which is corroborated by clearing skies. The dry airmass and
clearing skies should also allow temps to drop to significantly
cooler mins than what we saw this morning although with winds
staying up a few mph should keep them from dipping all the way to
saturation. All in all, inherited grids/zones are in good shape
per latest obs/trends and thus no update is planned this evening.

MARINE...
SCEC headlines were inserted with the evening CWF update as speeds
are still expected to top out in the 15-20 knot range during the
overnight/morning hours.

PREV DISCUSSION... /issued 645 PM CDT Sat Apr 24 2021/

DISCUSSION...
For 00z TAF issuance.

AVIATION...
Satellite imagery/sfc obs indicate some fair weather cu upstream
across nrn LA/ern TX gradually slipping swd which may get into
KAEX before loss of heating kills away the cloud cover. Meanwhile
a few clouds are also noted along the frontal boundary which
continues to slowly inch sewd across lower Acadiana. Outside of
these two areas, skies are clear and should remain that way as
forecast soundings indicate increasing drier air filtering across
the region...accordingly, VFR conditions will prevail. Main story
may be the elevated nrly winds which relax shortly with loss of
heating...could pick up briefly out of the ne/e tomorrow morning
before settling again with high pressure building over the area.

25

PREV DISCUSSION... /issued 258 PM CDT Sat Apr 24 2021/

SHORT TERM [From Today through early Monday]...

Precipitation associated with yesterday's system has moved well out
of the region at this time, with the weak surface boundary/trough
sliding through this afternoon. With no real ongoing CAA, temps
generally are quite mild ranging from the mid to upper 80s in
portions of SE TX / SW LA to the upper 70s further north where
northwest winds have developed. Otherwise, only thing of note is a
scattered cloud deck which appears to be gradually scouring out on
visible satellite.

Winds will gradually shift northwesterly and then northerly through
the afternoon and evening behind the departing surface trough as
surface high pressure builds towards the Arklatex. Slightly drier
air manages to work in overnight, and with clear skies and slightly
calmer winds, temps fall to near to a bit below seasonal normals.

Surface high quickly slides eastward on Sunday, with weak return
flow developing by late Sunday evening into the overnight hours.
With only the beginnings of any air mass modification, temps once
again will be near to slightly below seasonal normals, though a few
more clouds will likely filter in through the night.

LONG TERM (Monday through Saturday)...
The upper level ridge will be over the area on Monday with
troughs on the west and east coasts. At the surface...the surface
high pressure dome will be over the east coast allowing for
western flank southerly flow across Texas and Louisiana. Surface
pressures will be falling across the plains as leeside troughing
gets cranking.

A warming trend can be seen through mid week as moisture increases
on the back of southerly flow. The west coast trough will migrate
eastward making it into the west tip of Texas by 12Z Wednesday.
Southwest flow aloft and increasing ripples of energy will move
into the area resulting in increases rain chances Wednesday
through the next cool front passage on Thursday. Severe weather is
possible with this system as the upper level trough and surface
low will be forming into Texas. Rain should end Thursday night
with high pressure building in behind the front. Northerly winds
and surface high pressure will build in for Friday. Dry stable
conditions can be expected for Saturday with southerly flow
returning.

MARINE...
A cold front will move through the coastal waters late this
afternoon and evening. This will usher in a brief period of
modest offshore flow that will continue through most of Sunday
afternoon. High pressure behind this front will move off to the
east by late Sunday, with light to modest onshore flow developing
to start the out the new week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  53  79  55  83 /   0   0   0   0
LCH  59  80  60  82 /   0   0   0   0
LFT  57  78  58  81 /   0   0   0   0
BPT  60  81  60  81 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution from 4 AM to 10 AM CDT Sunday for
     GMZ450-452-455-470-472-475.

&&
Hazardous weather outlook, Apr 24, 3:14 PM CDT, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
314 PM CDT Sat Apr 24 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-252015-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
314 PM CDT Sat Apr 24 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Showers and thunderstorms are expected with the next storm system
from Wednesday afternoon into early Thursday. Some storms may be
strong with gusty winds, heavy rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-252015-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
314 PM CDT Sat Apr 24 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Onshore winds will increase along with building seas Tuesday night
and Wednesday ahead of the next storm system. Small craft advisory
conditions may occur on Wednesday. Elevated offshore winds are likely
behind this system on Thursday, with the potential for small craft
advisory conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 10:28 PM CDTRiver Flood WarningLCHNewton37 hr

Nearby

Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.